Alert archive / Illinois / Ice Storm Warnings in 2019

Ice Storm Warning 1, NWS Lincoln, IL

February 5, 20194 counties in Illinois

NWS Lincoln, IL issued this ice storm warning at Feb 5, 2019, 3:28 AM CST for 4 counties in Illinois. It took effect at Feb 5, 2019, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2019, 3:28 AM CST (09:28 UTC)
In effect from
Feb 5, 2019, 3:00 PM CST
Expired
Feb 6, 2019, 3:09 AM CST
In force
12 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this ice storm warning went out at Feb 5, 3:11 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 5, 3:11 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
311 AM CST Tue Feb 5 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 311 AM CST Tue Feb 5 2019

Complicated forecast scenario for tonight, in regards to the ice
accumulations. Latest model suite has edged the warmer air a bit
further north, which would diminish the threat of icing in areas
from Bloomington west to Havana. However, high-res models show
some convective elements to the freezing rain this evening through
about midnight. This would enhance the ice accumulations, though
if the rain is too heavy, then the icing threat would actually be
a bit more limited. Main threat would begin after 6 pm in any
event, and by midnight, will mainly be limited to areas west of
the Illinois River. Thus, the following changes are being made to
the winter weather headlines:

1) Ice Storm Warning will be issued for Fulton, Knox, Stark, and
Marshall Counties.

2) Winter Weather Advisory is being dropped for Mason, Tazewell,
and McLean Counties.

3) Start time will be 6 pm this evening for both the warning and
the remaining part of the advisory.

&&

.LONG TERM...(Wednesday through Monday)
ISSUED AT 311 AM CST Tue Feb 5 2019

Strong moisture feed will continue into Thursday over a good
portion of the area, with precipitable water values over an inch.
Threat of flooding will be on the increase across especially the
areas I-72 and south. See the Hydrology section below for more
details.

Precip types not expected to be a concern for Wednesday and
early Thursday, as warmer air continues to surge into the area.
Highs around 60 are likely both days over the southeast CWA, with
40s across the north. Temperatures will be falling Thursday
afternoon, which will lead to a brief transition to freezing rain
and snow as the precipitation ends.

Much colder air on tap for the end of the work week, as an Arctic
air mass brings a glancing blow to central Illinois. Lows in the
single digits will be common by Friday night, but temps quickly
warm up as ridging starts to build across the Plains early this
weekend.

Late in the weekend, precipitation starts to move back in ahead of
a shortwave moving through the Plains. Models show some
significant divergence with the evolution of this system early
next week, but that is mostly beyond the current forecast period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1151 PM CST Mon Feb 4 2019

MVFR and IFR conditions prevail across the area with PIA only site
that has scattered out. Expecting SPI to scatter out by top of the
hour. Then BMI/DEC/CMI will be 3-4 hrs later before scattering
out. Once low clouds slowly exit, broken cirrus is expected across
the sites remainder of the night and morning. As the next system
approaches the area, MVFR clouds will return from the south and
move into SPI/DEC/CMI first at around 1.5kft. Then PIA and BMI
will see the low cigs around 2kft. Some scattered light showers
will be possible in the afternoon as well so adding VCSH at all
sites. By 00-02z rain will become widespread at all sites.
SPI/DEC/CMI will see all rain the whole evening, while PIA may
start as rain briefly but then change to fzra. BMI will start as
rain but change to FZRA for a couple of hour before changing back
to rain. Winds will be northwesterly tonight and then gradually
rotate to the north, then northeast and then be easterly tomorrow
afternoon and evening.

&&

.HYDROLOGY...
Issued at 311 AM CST Tue Feb 5 2019

Flooding threat continues to be a concern across mainly the
southeast half of the forecast area. Will continue the Hydrologic
Outlook for this area, and a transition to a Flood Watch may be
needed soon. Latest guidance indicates potential for 2-3 inches of
rain near and south of I-70 through the end of the work week, and
with the soils not fully thawed, runoff potential is high.
Outlooks from the Weather Prediction Center have a marginal risk
of flash flooding from about Taylorville-Paris southward on
Wednesday and Wednesday night, and a slight risk Thursday south of
I-70.

River trends will continue to be heading up the next few days,
between this rain and the recent snow melt across the northern
CWA. Parts of the Spoon and Mackinaw Rivers have recently shown
ice action, which are pushing the rivers to just shy of flood
stage. Flooding along the Wabash River is likely within the next
day or two around Hutsonville, as well as the Illinois River near
Havana and Beardstown.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 6 AM CST
Wednesday for ILZ029-031-040.

Ice Storm Warning from 6 PM this evening to 6 AM CST Wednesday
for ILZ027-028-030-036.

&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Auten
HYDROLOGY...Geelhart
Hazardous weather outlook, Feb 4, 3:41 PM CST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
341 PM CST Mon Feb 4 2019

ILZ027>029-036-037-040-041-051200-
Fulton-Knox-Mason-Peoria-Schuyler-Stark-Tazewell-
341 PM CST Mon Feb 4 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM
CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A period of freezing rain will create an ice accumulation of one
to two tenths of an inch along and north of a Canton to Chenoa
line Tuesday night into early Wednesday morning. The greatest ice
accumulation will occur further north along and north of a
Galesburg to Lacon line.

A wintry mix of precipitation could bring light snow and ice
accumulations on Thursday afternoon and evening.

Snow melt and rainfall over the next few days will cause minor
flooding on the lower Illinois river from Havana downstream during
mid and late week. Some rivers and streams may experience ice
jams where the river channel narrows or makes a sharp curve
especially north of Peoria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ030-031-038-051200-
Marshall-McLean-Woodford-
341 PM CST Mon Feb 4 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 AM
CST WEDNESDAY...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A period of freezing rain will create an ice accumulation of one
to two tenths of an inch along and north of a Canton to Chenoa
line Tuesday night into early Wednesday morning. The greatest ice
accumulation will occur further north along and north of a
Galesburg to Lacon line.

A wintry mix of precipitation could bring light snow and ice
accumulations on Thursday afternoon and evening.

Snow melt and rainfall over the next few days will cause minor
flooding on the lower Illinois river from Havana downstream during
mid and late week. Some rivers and streams may experience ice
jams where the river channel narrows or makes a sharp curve
especially north of Peoria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>057-061-051200-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion-
341 PM CST Mon Feb 4 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms are possible Tuesday evening south of
Jacksonville and Springfield, though not expected to be severe.

Rain is likely from Tuesday night through Thursday with around 1
inch expected. This could lead to some river rises over the area,
with minor flooding likely developing on the lower Illinois river
from Havana downstream during mid and late week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-051200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
341 PM CST Mon Feb 4 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

An extended period of rain is likely from Tuesday night through
Thursday evening with between 1.5 and 2.5 inches of rain expected,
with the highest amounts southeast of I-70. Isolated thunderstorms
are possible during Tuesday night, but are not expected to be
severe.

River flooding could develop along parts of the Wabash river
by late this week and could develop on other smaller rivers in
southeast Illinois too.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Baker

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:15 AM CSTRiver Flood WarningILXMcLean, Tazewell, Woodford16 hr
Feb 5, 7:22 AM CSTRiver Flood WarningILXFulton, Knox4 days
Feb 5, 9:29 AM CSTRiver Flood WarningILXClay, Richland10 days
Feb 5, 9:37 AM CSTRiver Flood WarningILXLawrence10 days
Feb 5, 2:55 PM CSTFlood WatchILXClark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more48 hr

Nearby

Ice Storm Warnings in Illinois, 2019Every ice storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.